Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


pain on inside of legs
Jul 9, 2005

I started on meds (Kaletra, D4T, and 3TC ) 9 months ago and had only mild side effects until about 3 weeks ago. Starting then I developed diarrhea and bloating in the abdomen (sometimes to the point of pain). Along with this came pain/sensitivity in my legs and swelling in my ankles. The pain and extreme sensitivity to touch is mainly on the inside of my legs -- both calves and thighs -- the outsides seem quite normal. My feet also seem fine. Is this neuropathy or something else? I will see my doctor soon to discuss switching meds. Any suggestions?

Response from Dr. Conway

The bloating may well be due to the Kaletra, although it would be important to make sure that you don't just have a bowel infection or some other condition that could easily be treated.

The symptoms in your legs could well be neuropathy. A physical examination (and other tests, if needed) can help figure out if the pain originates from your nerves or from elsewhere. D4T could be the cause of the neuropathy, but it would also be important to consider other causes, such as B12 deficiency, syphilis, etc.... before definitively blaming the drugs.

As for switching drugs, it depends on your response to therapy. If you are not responding, this may be a good opportunity to stop and figure out what to do next (perhaps based on the results of a resistance test). If you are responding, a strategy to change the drugs one by one could be designed, in order to maintain suppression while you are transitioning to a regimen you can better tolerate.

Good luck...



Previous
Hodgkin's desease
Next
just a quick yes or no please!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement